Clomid 100mg

I completed my first dose of Clomid 100mg this month. WOW...Never experienced such pain in my lower abdomen and it was a very weird feeling (like a bag of heavy marbles moving around). It actually hurt to walk and sit! Tortured myself on Saturday by reading a zillion Blogs on TTC females and their side effects of the same medication and dosage. Is there much hope for me to conceive first time with Clomid with "unexplained infertility"? Has anyone out there experienced massive side effects and pregnancy after the fist dose? My husband and I are going togive Clomid a 3 month try and if by August are not successful, going to try Clomid and IUI that month. Looking for suggestions to help ease my anxieity with IUI.

Another issue that's killing me is the two week wait to find out if the Clomid treatment worked. Any fist signs of pregnancy that I can look out for?

Report post

6 replies. Join the discussion

I really disliked my 6 months on Clomid. I was uncomfortable, had cramps, bloating, hot flashes, and gained about 10 pounds. I was willing to try it in case it worked. (The problem was that my ob-gyn isn't a RE, and so Clomid really doesn't help male factor IF issues... which we didn't know until after.)

Lots of people conceive on Clomid, and I hope you get to be one of them!

Report post

I am in the same boat as you! I just did clomid for the first time and I am in the 2ww. I didnt have much cramping from the clomid, but the ovidrel shot made my ovulation very painful. It was almost like i felt the eggs squeezing their way out of my ovaries! i called a nurse and she said it was normal.
Good luck! I hope we both get BFP!!

Report post

yes, I took clomid from my OB/GYN before being referred to my RE. I had the worst cramps ever and told my OB/GYN. She just said, "oh really, becuase most people don't say that." I told her I had so go home from work early and said that I can't imagine my body isn't being impacted negatively by the drug. I didn't ovulate that month and had been ovulating regularly. She seemed to think I should have taken the ovulation predictor kit for one more day. I say bull****. I stopped taking them and referred myself to a doctor. My RE said I had a cyst that could have been caused by the Clomid. He said based on my hx, I had NO need to be taking Clomid. I would be more cautious if your OB is prescribing these drugs versus an RE with good outcome rates.

Report post

I have been on and off clomid for about 6 months. Most recently I have been on it with IUI's for 4 months now. We also have unexplained infertility. I had all those symptoms too! it's awful. Crying all the time, pain, bloating, weight gain.... Just an FYI it does also give you pregnancy symptoms. I swore up and down one more expecially that I had conceived but I didn't. It is so hard to wait those 2 weeks! It's like you are living your life by your calander. The only advice I could give it to just keep yourself very busy with activities you enjoy. That seems to help me. Also, they tell you it's 2 weeks to the day after your IUI procedure but sometimes that can be a little delayed therefore "Trick" you into thinking it worked! Since clomid did not work for us, I am now on fermera which is a breat cancer drug but is now used for infertility and has a high success rate for people clomid did not work for. This is my 1st month on it and we'll do an IUI with it. My 5th IUI. If this does not work we are taking July off and will start my IVF med in Aug and have the IVF done in Sept. Best of luck to you!

Report post

I had a horrible experience with Clomid. I was in some pain with 50 mg, horrible pain with 100mg and then with 150mg I had double vision and blurred vision. With 100 mg I could not stand up straight, felt bloated and my abdomen felt very heavy. I switched to Femora and had no side effects. No BFP though (unexplained/endo).

Unfortunately the symptoms for pregancy are like PMS symptoms - tired, bloated, cramps, tender nipples, etc. I think the symptoms were worse for me with Clomid (totally convinced I was pregant each time). Progesterone mimics pregnancy, so you never know with that either. My advice is to not over analyze (if possible!!) because you will just drive yourself nuts.

Report post

The first month I was on clomid, I took the 50mg. My progesterone levels were a little low still that month, so my OBGYN increased it to 100mg for the second month. I am currently in my second month on the 100mg and in the 2ww. The clomid has been successful for me in that I am finally ovulating (which was my diagnosed fertility issue), but I just haven't gotten pregnant yet.
I haven't had any abdominal cramping or other more severe side effects. I do get hot flashes that are uncomfortable, but I am able to deal with it.
I hope your side effects decrease. I have heard that it can take a couple months for your body to become more used to the medication.

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support RESOLVE

Help RESOLVE: The National Infertility Association reach its goals and support people like yourself by making a donation today.

Donate to  RESOLVE: The National Infertility Association

Discussion topics

More From RESOLVE

Advocacy Day 2014

Center for Infertility Justice Blog

RESOLVE's newsletter

Unplug yourself. A quarterly newsletter written just for you sent directly to your home. Subscribe today.

Infertility Information

RESOLVE's Resources

Community leaders